MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US TRI-LOCK BPS SZ 1 STD OFFSET; FEMORAL STEM

DEPUY ORTHOPAEDICS INC US TRI-LOCK BPS SZ 1 STD OFFSET; FEMORAL STEM
Catalog Number 101204010
Medical Device Problem Codes Degraded (1153); Osseointegration Problem (3003)
Health Effect - Clinical Codes Foreign Body Reaction (1868); Pain (1994); Inadequate Osseointegration (2646)
Date of Event 10/17/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).D4: the device catalog number is unknown; therefore, udi is unavailable.This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
Patient reported pain and x-ray showed lysis around the shaft, and potential partial loosening of the stem.Patient underwent a revision and stem loosening was confirmed and the cone (trunnion) was noted to have completely corroded.The femoral stem was exchanged with a srom stem/sleeve and the femoral head was exchanged.The acetabular cup and liner were not revised and there were no allegations against either implant.Doi: (b)(6) 2021.Dor: (b)(6) 2023.
 
Event or Problem Description
Additional information received.Ae was reported to nca/bfarm by user: "hip-tep left coc pairing because of coxarthrosis on (b)(6) 2021 in neustadt.Persistent pain and radiological loosening of the stem.Preoperative puncture sterile.Stem change on (b)(6) 2023.Taper completely massively corroded / metallosis.".
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary : the or dispatcher from the hospital reported an explanation of a device.Actually no further information available the tri-lock bps sz 1 std offset (product code: 101204010/ lot.Number: j9308k) and photo evidence (b)(4) were returned to depuy synthes for evaluation and forwarded to material science for evaluation.Visual analysis revealed that the taper of the femoral stem exhibits damage consistent with fretting and corrosion of the taper.The corrosion appears to have extended to the top of the taper, with an etched appearance of this proximal surface, and portions of the posteroinferior neck.However, there is no enough evidence available to confirm implant loosening.The evidence suggests there was significant movement between the femoral head and hip stem taper over a long period of time.This suggests the ceramic head was not sufficiently seated on the hip stem taper.A dimensional inspection was not performed for the tri-lock bps sz 1 std offset as it is not applicable to the complaint condition.A manufacturing record evaluation was performed for the finished device [101204010 / j9308k] number, and no non-conformances / manufacturing irregularities related to the malfunction were identified during manufacturing.The overall complaint was confirmed as the investigation found sings of corrosion on taper section of the femoral stem.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot : 1) quantity manufactured: (b)(4), 2) date of manufacture: 2020/11/17, 3) any anomalies or deviations identified in dhr: none, 4) expiry date: 2030/10/31, 5) ifu reference: 101204010.Device history review : a manufacturing record evaluation was performed for the finished device [101204010 / j9308k] number, and no non-conformances / manufacturing irregularities related to the malfunction were identified during manufacturing.

Brand Name
TRI-LOCK BPS SZ 1 STD OFFSET
Common Device Name
FEMORAL STEM
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer (Section G)
JTE WARSAW MFG SITE
700 orthopaedic drive
warsaw IN
Manufacturer Contact
kate karberg
700 orthopaedic dr.
warsaw, IN 46581-0988
3035526892
MDR Report Key18091591
Report Number1818910-2023-22792
Device Sequence Number14938821
Product Code LPH
UDI-Device Identifier10603295000723
UDI-Public10603295000723
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
P070026
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 11/08/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number101204010
Device Lot NumberJ9308K
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/23/2023
Supplement Date Received by Manufacturer11/14/2023
01/18/2024
03/14/2024
Initial Report FDA Received Date11/08/2023
Supplement Report FDA Received Date11/28/2023
01/24/2024
03/14/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/17/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
TRI-LOCK BPS SZ 1 STD OFFSET; UNK HIP FEMORAL HEAD CERAMIC; UNK HIP FEMORAL SLEEVE SROM
Outcome Attributed to Adverse Event Required Intervention;
Patient Age50 YR
Patient SexUnknown
Patient Weight70 KG